MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 705025S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the surgeon was operating on a distal medial tibia and that when using the 2.5 mm drill 705025s it snapped inside the drill sleeve and became stuck.There were no adverse events or surgical delays.The surgeon opened another set to complete the case.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by to much applied force (inadequate use).The device inspection revealed the following: the broken drill is completely stuck / seized up in the cannulation of the drill sleeve.Some bone debris was clearly evident after dismantling both parts (used the force of a hammer to get the drill bit out).It is clearly evident that big junks of bone debris caused the jamming of the drill bit, whereas the drill shaft broke as the surgeon clearly applied far too much mechanical force.Some damages of the drill guide are also evident when looking into the cannulation, due to the debris.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The customer reported that the surgeon was operating on a distal medial tibia and that when using the 2.5mm drill 705025s it snapped inside the drill sleeve and became stuck.There were no adverse events or surgical delays.The surgeon opened another set to complete the case.

Brand Name
DRILL BIT AXSOS 3 TI NON-LOCKING, SHORT, Ø2.5 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8729052
Report Number0008031020-2019-00722
Device Sequence Number2573050
Product Code HWE
UDI-Device Identifier07613327083439
UDI-Public07613327083439
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number705025S
Device Lot Number15415Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1